MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980U3ENASAA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information cannot be provided due to australian privacy regulations.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 980 ventilator had a shutdown.Review of the ventilator memory logs confirmed a loss of ventilation to the patient at the time of the reported event.The device was available for evaluation.The service personnel (sp) inspected the unit and found that although primary battery appeared to be charged, when removing alternate current (ac) mains power, the 980 shut down but then powered up in battery mode.Sp replaced the power distribution/controller printed circuit board assembly (pcba) and this resolved the fault condition.The ventilator failed the extended self test (est) with code "ventilator primary battery malfunction".Battery tested in compressor and passed.Other batteries tested and all failed in the ventilator.Unit have additional testing performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, this 980 ventilator had a shutdown. the patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.
 
Additional Manufacturer Narrative
H6 evaluation code conclusion - remove d15 and add d02 component code - remove g07003 and g02005.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this 980 ventilator had a shutdown.Review of the ventilator memory logs confirmed a loss of ventilation to the patient at the time of the reported event.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue of shut down and replaced the power controller printed circuit board assembly (pcba) and power distribution pcba.The sp also found battery test failed as an additional issue and updated the software from aw to az to solve this issue and replaced the battery.The unit passed all calibrations and tests as per manufacturer¿s specifications at the time of service.The cause of the event was isolated in the field to a potential fault in power controller pcba and/or power distribution pcba.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.The event is included in a trending and monitoring plan.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18367877
Report Number8020893-2023-00672
Device Sequence Number20775267
Product Code CBK
UDI-Device Identifier10884521201507
UDI-Public10884521201507
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980U3ENASAA
Device Catalogue Number980U3ENASAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown